Isotretinoin Drug May Cause Severe Birth Defects

by Medindia Content Team on  November 26, 2006 at 4:08 PM Child Health News
RSS Email Print This Page Comment bookmark
Font : A-A+

Isotretinoin Drug May Cause Severe Birth Defects
'What is the best way to reduce birth defects caused by the acne drug Isotretinoin?' - Asks a debate article in PloS Medicine.

Isotretinoin is a very effective treatment for severe acne - a condition, which can be physically, emotionally, and socially disabling. However, the drug can also cause severe birth defects if pregnant women take it.

What is the best way to prevent pregnant women from taking the drug, and to prevent women taking it from getting pregnant? The debate article considers the pros and cons of a new Internet-based system, called iPLEDGE (www.ipledgeprogram.com), which tries to ensure that the drug is dispensed only when there is documentary proof that the patient is not pregnant and is using two forms of birth control.

Source: Eurekalert
PRI/ASH/L

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Drug Toxicity Birth Defect - Genetic Birth Defects Birth defects - Infections Multifactorial Birth Defects Amniocentesis Signature Drug Toxicity 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive